Hail, Johnson
- When
- June 9, 11:55 AM MST
- Where
- Johnson County, 11 mi NW of Kaycee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 43.833, -106.817
Hail fell in the community of Mayoworth.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
Hail fell in the community of Mayoworth.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 9, 2:00 AM MST, 9 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 300 AM MDT FRI JUN 9 2006 .SHORT TERM...TODAY THROUGH SUNDAY NIGHT DIGGING LOW OVER THE PACIFIC NORTHWEST IS EJECTING ANOTHER SHORTWAVE NORTHEAST ACROSS WESTERN WY AT THE MOMENT. AFTON HAD A PERIOD OF MODERATE RAIN FROM THIS FEATURE. JAC HAS BEEN REPORTING FOG MOST OF THIS MORNING SO MENTIONED PATCHY MORNING FOG IN THE JACKSON VALLEY UNTIL 15Z DUE TO THE GROUND MOISTURE FROM THE MODERATE RAINFALL THAT FELL FROM LATE AFTERNOON THUNDERSTORMS YESTERDAY. AS THE LOW WOBBLES SOUTHEAST TO NORTHERN OREGON...THE UPPER SOUTHWEST FLOW WILL BECOME INCREASINGLY DIFFLUENT FOR INCREASED SHEAR AND MORE ORGANIZED THUNDERSTORMS IN THE WEST THIS AFTERNOON. SPC HAS WESTERN WY IN SLIGHT RISK FOR TODAY. CAPES WILL BE CLOSE TO 1000 ACROSS THE NORTHERN THIRD OF WY TODAY WITH WIDESPREAD -1 TO -3 LIFTED INDICES ACROSS THE STATE. KEPT LIKELY POPS IN THE NORTHWEST FOR THIS AFTERNOON AND EVE AND CHC POPS ELSEWHERE. MOISTURE AND INSTABILITY LINGER IN NORTHERN WY TONIGHT AS APPROACHING LOW TRACKS EAST ACROSS NORTHERN IDAHO. KEPT CHC POPS IN NORTH TONIGHT AND ISOLD ELSEWHERE. ON SATURDAY THE CLOSED LOW TRACKS EAST NORTHEAST ACROSS MONTANA AS THE ASSOCIATED LEFT FRONT QUAD OF THE 90 KNOT JET TRACKS ACROSS THE CWA. THIS...IN ADDITION TO A DISTINCT DRY LINE THAT WILL LIKELY FORM AND MOVE NORTHEAST WITH THE TROUGH PASSAGE SOUTH OF THE CLOSED LOW IN NORTHERN MONTANA...SHOULD PRODUCE SOME STRONG THUNDERSTORMS IN NORTHERN WYOMING ESPECIALLY ALONG THE DRY LINE WITH THE BEST CHANCE OF THUNDERSTORMS ACROSS THE NORTH HALF OF THE STATE AND ISOLD IN THE SOUTH. SPC HAS NORTHERN WYOMING IN SLIGHT RISK FOR SATURDAY. ON SUNDAY THE MAIN TROUGH WILL SLOWLY EXIT THE AREA WITH THE BEST CHC OF THUNDERSTORMS IN JOHNSON COUNTY. SPC STILL HAS OUR EASTERN ZONES IN SLIGHT RISK SUNDAY. HIGHS WILL BE MAINLY IN THE 80S AT THE LOWER ELEVATIONS EAST OF THE DIVIDE WITH UPPER 60S AND 70S WEST THROUGH THE PERIOD. HIGH PRESSURE BEGINS TO BUILD BACK INTO THE AREA SUNDAY NIGHT. SOUTHWEST WINDS WILL GET GUSTY LATE THIS AFTERNOON AND EARLY EVENING ACROSS THE EAST SLOPES OF THE WIND RIVER MOUNTAINS AND THE ABSAROKA MTS FROM THUNDERSTORM OUTFLOW WINDS AS HINTED BY THE WRF MODEL. SATURDAY SHOULD SEE GUSTY SOUTHWEST WINDS IN MANY AREAS BEHIND THE DRY LINE. WINDS WILL INCREASE IN JOHNSON AND NATRONA FROM THE NORTH AND EAST SUNDAY NIGHT ON THE BACKSIDE OF THE TROUGH WITH THE ASSOCIATED COLD FRONT. LONG TERM...MONDAY THROUGH FRIDAY SOME MODEL AGREEMENT ON THE EARLY PART OF NEXT WEEK. HIGH PRESSURE HOLDING STRONG OVER TEXAS AND THE SOUTHERN PLAINS WILL SLOW EASTWARD PROGRESSION OF INCOMING TROUGH ALONG THE WEST COAST. RIDGE AXIS JUST TO OUR EAST TO SHOW LITTLE EASTWARD MOVEMENT PROBABLY THROUGH WEDNESDAY. THIS WILL KEEP WYOMING IN SOUTH TO SOUTHWEST UPPER FLOW MONDAY THROUGH WEDNESDAY. GOOD MID-LEVEL WARM AIR ADVECTION WILL ALLOW TEMPERATURES TO CLIMB TO ABOVE SEASONAL NORMALS ON MONDAY AND TUESDAY. WARMING CONTINUES ON WEDNESDAY IN STRONG PRE-FRONTAL SOUTHERLY FLOW. 250MB JET MAKES ITS WAY NORTH ACROSS THE AREA WEDNESDAY AFTERNOON WHICH WILL AID AFTERNOON CONVECTION. WARM AND DRY AIRMASS WEDNESDAY AFTERNOON/EVENING COUPLED WITH STRONG PRE-FRONTAL FLOW COULD PRODUCE SOME STRONG THUNDERSTORMS. DID INCREASE CHANCE OF SHOWERS AND STORMS TO COINCIDE WITH THIS POSSIBILITY. TUESDAY AND ESPECIALLY WEDNESDAY COULD TURN OUT TO BE AN INTERESTING FIRE WEATHER PERIOD IF THIS WARM SOUTHWEST FLOW COMES TO FRUITION. MINIMUM RELATIVE HUMIDITY VALUES WOULD PLUMMET IN THIS FLOW ACROSS THE SOUTHWEST AND WINDS WOULD BE QUITE GUSTY. TROUGH FINALLY LOOKS TO BREAK DOWN AND ROUND NORTHERN PERIPHERY OF RIDGE WEDNESDAY NIGHT. HAVE INCREASED CHANCE OF SHOWERS AND STORMS WITH TROUGH PASSAGE WEDNESDAY NIGHT. MORE ZONAL FLOW APPEARS TO ENVELOP THE NORTHWEST U.S. THURSDAY AND FRIDAY GIVING A BRIEF RESPITE FROM THE EARLY WEEK HEAT ACROSS WYOMING. HAVE ACCORDINGLY ADJUSTED TEMPERATURES DOWNWARD AND INCREASED CLOUD COVER WITH MORE PROGRESSIVE COOLER AND SLIGHTLY MORE MOIST ZONAL FLOW. && .RIW WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...LIPSON LONG TERM...CNJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 1008 AM MDT FRI JUN 9 2006 WYZ001>020-022>030-101100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 1008 AM MDT FRI JUN 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BE ON THE INCREASE ACROSS WESTERN WYOMING THIS AFTERNOON AND EVENING. A FEW OF THE STORMS COULD BECOME SEVERE WITH PENNY TO QUARTER SIZE HAIL...WIND GUSTS OVER 60 MPH... FREQUENT LIGHTNING AND VERY HEAVY RAIN. THE MOST LIKELY AREA FOR THESE STRONGER STORMS WILL BE ACROSS TETON...LINCOLN...SUBLETTE AND FAR WESTERN SWEETWATER COUNTY. ALTHOUGH NOT AS NUMEROUS... THUNDERSTORMS WILL INCREASE IN COVERAGE EAST OF THE DIVIDE THIS EVENING. A COUPLE OF THE STRONGER STORMS MAY PRODUCE WIND GUSTS TO 50 MPH...SMALL HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAIN. LOCAL RAINFALL AMOUNTS OVER ONE INCH MAY FALL FROM SOME OF THE STRONGEST STORMS ACROSS THE WEST IN LESS THAN AN HOUR. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE POSSIBLE SATURDAY. GUSTY WIND...SMALL HAIL...CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL WOULD BE THE MAIN HAZARDS ASSOCIATED WITH THE THUNDERSTORMS...ESPECIALLY OVER NORTHERN WYOMING. A WARM AND DRY SOUTH TO SOUTHWEST FLOW PATTERN APPEARS TO BE ON THE HORIZON FOR THE FIRST HALF OF NEXT WEEK. THIS PATTERN WOULD LIKELY INCREASE THE FIRE WEATHER HAZARD...ESPECIALLY ON TUESDAY AND WEDNESDAY ACROSS THE SOUTHWEST QUADRANT OF WYOMING. SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT HAIL OF ANY SIZE OR ANY WIND GUSTS EXCEEDING 50 MPH TO THE NATIONAL WEATHER SERVICE. ALSO...PLEASE PROVIDE RAINFALL TOTALS...ESPECIALLY THOSE APPROACHING A RATE OF ONE INCH PER HOUR. TEAM RIW
The Riverton/Lander radar (KRIW), 159 km away, was scanning. The volume nearest the first event began at 18:52 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2006Every state in 2006This day in weather historyWarnings in Wyoming, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518575.